[this post has been partially damaged during a server failure on Sunday 11th July 2004, and it has been possible to recover only a part of it]
I went to the doctor this morning to discuss the side-effects of the lariam tablets. I’d made the appointment just a week ago, when I was still having wierd mood swings and not being able to sleep, like, at all. Since my last tablet, though, last Tuesday, I’ve been pretty much fine: nothing worse than the wierd dreams, which I can cope with. I kept the appointment anyway.
“What I really want to know is,” I told the doctor, “Are the bad side effects – the ones I had in the first week – likely to come back? Is lariam one of those things that, if you get your body attuned to it, it’ll be fine from then on… or is it somewhat more random and unpredictable?”
“All I can say,” replied the doctor, and here’s the best line in the entire dialogue, “Is that if it were me, I wouldn’t be taking lariam.”
Lovely. Thanks, doc.
In any case, he’s agreed to write a prescription for a more expensive but less-contraversial drug, which I can collect later in the week if my third pill (tomorrow) makes me go wierd again. He seemed quite keen to switch me to it immediately, but I’ve opted to give lariam a go for a little longer yet.